MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on literature review "effectiveness of specific single-use incisional negative pressure wound therapy (pico system) after major lower extremity amputation", one (1) patient suffered from superficial surgical site infection (ssi) while using a pico 7 (10 x 30 cm) device after undergoing a lower extremity amputation surgery.Patient required antibiotic administration.The outcome of the patient is unknown.No further information is available.
 
Additional Manufacturer Narrative
Internal reference number: case-(b)(4).Takahashi h, takeda s, tanaka y, shibata r, ito h, kurahashi s, mitsuya s, murakami h.Effectiveness of specific single-use incisional negative pressure wound therapy (pico system) after major lower extremity amputation.Int j low extrem wounds.2025 mar;24(1):130-134.Doi: 10.1177/15347346231221116.Epub 2023 dec 13.Pmid: 38092691.This complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from literature sources that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
PICO 7 10CM X 30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21913688
Report Number8043484-2025-00026
Device Sequence Number7267173
Product Code OMP
UDI-Device Identifier05000223492182
UDI-Public5000223492182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66022003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown